Alert archive / New York / Lake Effect Snow Advisories in 2005
Lake Effect Snow Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Dec 6, 2005, 4:24 AM EST for 6 counties in New York. It took effect at Dec 6, 2005, 1:00 PM EST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 4:24 AM EST (09:24 UTC)
- In effect from
- Dec 6, 2005, 1:00 PM EST
- Expired
- Dec 17, 2005, 10:16 AM EST
- In force
- 11 days
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cayuga County, NY, Erie County, NY, Genesee County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 78 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 6, 3:15 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 6, 3:15 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
315 AM EST TUE DEC 6 2005
.SHORT TERM (TODAY THROUGH THURSDAY)...
WEAKENED LAKE EFFECT SNOW SHOWERS CONTINUE EARLY THIS MORNING OFF
BOTH LAKES ERIE AND ONTARIO. THROUGHOUT THE MORNING THE WESTERLY
FLOW INCREASES, SHEAR WILL DECREASE AND THE INVERSION LIFTS. THIS
WILL ALLOW THE LAKE EFFECT BANDS TO BECOME BETTER ORGANIZED AGAIN BY
THIS AFTERNOON. WHILE MODELS ARE TRYING TO SHIFT FLOW TO NORTHWEST
EARLY TONIGHT, WE BELIEVE THE APPROACHING TROF WILL SERVE AS A FOCUS
FOR THE LAKE EFFECT, HOLDING FLOW WESTERLY AND INTENSIFY THE BANDS
OVERNIGHT. SECONDARY FRONT CROSSES THE ENTIRE REGION ON WEDNESDAY
PUSHING THE LAKE SNOWS SOUTH AND BREAKING THEM UP WHILE BRINGING A
GENERAL SNOW TO THE ENTIRE REGION.
WILL UPGRADE CURRENT COUNTY WATCHES TO WARNINGS. IN ADDITION WILL
ISSUE LAKE SNOW ADVISORIES FOR WYOMING AND ALLEGANY COUNTIES FOR THE
SAME TIME PERIOD. AS THE LAKE SNOWS OFF ONTARIO ARE PUSHED SOUTH
LATE TONIGHT/WEDNESDAY WILL ALSO BE ISSUING ADVSORIES FOR WAYNE AND
NRN CAYUGA COUNTIES FOR LATE TONIGHT AND WEDNESDAY.
BEHIND THE FRONT...A COLD NNW FLOW (850 TEMPS OF -18 TO -20 C)
OVERSPREADS THE REGION. THIS FLOW WILL RESULT IN MULTIBAND LAKE
SNOWS TO THE SOUTH OF THE LAKES.
THE COLD SNAP CONTINUES THROUGH THE WEEK WITH MAX AND MIN TEMPS
AVERAGING ABOUT TEN DEGREES BELOW THE NORM.
&&
.LONG TERM (FRIDAY THROUGH MONDAY)...
THIS PERIOD STARTS WITH LOW PRESSURE SCOOTING FROM OHIO VALLEY TO
MID ATLANTIC COAST FRIDAY...LITTLE IF ANY IMPACT HERE...WILL GO WITH
LOW CHC LIGHT SNOW. WESTERLY FLOW RETURNS SAT...850S STILL AT -10C
SO LAKE EFFECT AGAIN A GOOD POSSIBILITY. FINALLY...RIDGE BUILDS
TEMPORARILY IN EAST AND 850 TEMPS RISE TO -3 OR SO SUN AND
MONDAY...TOO WARM FOR LK EFFECT WILL GO FOR TWO DRY AND MILDER DAYS
AT THIS STAGE.
&&
.AVIATION...
A WEAK UPPER LEVEL TROUGH TRACKING SOUTH ACROSS NEW YORK STATE EARLY
THIS MORNING IS PRODUCING A DIFFUSE AREA OF LIGHT SNOW ACROSS
WESTERN NEW YORK AND THE GENESEE VALLEY. MVFR TO VFR CONDITIONS WILL
BE THE RULE FOR THE REST OF THE NIGHT EXCEPT FOR AREAS SOUTH OF
WATERTOWN WHERE A LINGERING LAKE SNOW BAND WILL LOWER CIGS AND
VSBYS TO IFR LEVELS.
BY THE EARLY AFTERNOON...WESTERLY WINDS WILL INCREASE BEHIND A
DEPARTING EAST COAST LOW. THIS WILL ALLOW AN INTENSE LAKE SNOW BAND
TO SET UP EAST OF BOTH LAKES. EAST OF LAKE ERIE...EXPECT IFR TO LIFR
IN MODERATE TO HEAVY SNOW ACROSS THE SOUTHERN TIER...ESPECIALLY
ACROSS CHAUTAUQUA AND CATTARAUGUS COUNTIES. OFF LAKE ONTARIO...
THE INTENSE SNOW BAND WILL AFFECT AN AREA BETWEEN KART AND KSYR.
THE LAKE SNOW BANDS WILL REMAIN INTACT THROUGH THE END OF THE
FORECAST PERIOD. AREAS OUTSIDE THE MAIN SNOWBANDS WILL SEE MAINLY
VFR CONDITIONS.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL BE HOISTED FOR THE NEARSHORES OF BOTH
LAKES TODAY THROUGH WEDNESDAY AS WESTERLY WINDS PICK UP BEHIND THE
DEPARTING COASTAL LOW.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
.NY...LAKE EFFECT WARNING NYZ006>008-019-020-085 1PM TUES TO 4 PM
WED.
LAKE EFFECT SNOW ADVISORY NYZ012-021 1PM TUES TO 4 PM WED.
LAKE EFFECT SNOW ADVISORY NYZ004-005 5 AM WED TO 4 PM WED.
.MARINE...SCA NOON TODAY THROUGH 7 PM WEDNESDAY LEZ040-041
SCA NOON TODAY THROUGH MIDNIGHT WEDNESDAY L0Z042>045
SHORT TERM...JML
LONG TERM...SFM
AVIATION/MARINE...TJPHazardous weather outlook, Dec 5, 3:28 PM EST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EST MON DEC 5 2005 NYZ001>005-010>014-021-061030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 328 PM EST MON DEC 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-019-020-085-061030- OSWEGO-JEFFERSON-LEWIS-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 328 PM EST MON DEC 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LAKE EFFECT SNOW WATCH IN EFFECT FOR TUESDAY AFTERNOON THROUGH WEDNESDAY, OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-061030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 328 PM EST MON DEC 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES ARE LIKELY TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 4:24 AM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more | 11 days |
Nearby
Lake Effect Snow Advisories in New York, 2005Every lake effect snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.